Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Can i get infection from toys? - Online Doctor Chats

Date : 06-Apr-2014
User rating for this question
Very Good Posted in: Infections
Answered by

General & Family Physician
Practicing since : 2002
Answered : 106 Questions
User:Hello,

About 2 months ago I was treated for Chlamydia. I have not been sexually active since but still have symptoms now and then. About 2 weeks ago I was re-tested and it came up negative. Since then, I used a vibrator for the first time. I ordered it online and it came in a sealed plastic bag. Since using it, I feel the same symptoms coming back as when I had the STD. Is it possible at all that the new vibrator could have been unclean and infected me? I am vary worried that I have caught something from it. This may be a silly fear but I can't clear my mind.

Thank you for your help.
Doctor:Hi,
Let me read your query for few minutes to be able to have a good discussion here.
User:Thank you
Doctor:The chance that you will have an infection directly from this toy is low.
Doctor:I would like to know how were you treated for chlamydia?
Doctor:And what symptoms you have now?
User:I was treated with 2 weeks of antibiotics. I have an allergy to erythromycin so they put me on one kind of medication for an extended period of time. I now still have an itching/burning feeling.
User:I also have burning when I urinate
Doctor:What was the last test that you had? Was it a urine test?
User:Yes, it was a urine test.
Doctor:Ok
User:Should i be tested again?
Doctor:Before I go on to comment further, I would like to confirm your past history. Do you have history of diabetes?
Doctor:And besides the burning, do you have increased urination, pain or fever?
User:No past history of diabetes and no other symptoms like pain or fever
Doctor:Ok
Doctor:Let me brief you now.
Doctor:Generally 2 weeks of antibiotics is sufficient to take care of chlamydia. The possibility of remnant infection or resistant infection is unlikely.
Doctor:In such cases I would think a fungus secondary to antibiotic usage or non infection condition as the cause of this burning.
Doctor:I would suggest you to drink plenty of fluids and use cranberry pills.
Doctor:Avoid using soaps and other cosmetic products.
Doctor:maintain a good hygeine.
Doctor:You can also consider repeating the urine test along with pervaginal examination at your gynecologist office
User:Is there any chance at all it could've been from the toy since it started again after I used it? Or maybe a different std even though all other tests came up negative?
Doctor:As I said earlier, the chances of serious infections from a toy is unlikely. However it is possible that the confirmatory tests done after 2 weeks of antibiotic was false.
Doctor:Sometimes due to antibiotic the bacterial counts reduce as to be missed by routine infections.
Doctor:However do not be concerned, it is not something that very difficult to address.
Doctor:I would suggest you to drink plenty of water, use cranberry pills.
Doctor:You can also try antifungal agents such as lotrimin vaginal cream which is available over the counter
Doctor:this should take care of fungal infections.
Doctor:Watch the symptoms for couple of days more.
Doctor:If you persist to have burning, proceed to your gynecologist office and get the repeat test done.
Doctor:Hope I am clear.
Doctor:Do you have any questions?
User:I will drink water and take the cranberry pills. Do you think it would be useful to take an oral pill like canesten along with the cream?
Doctor:I would use topical creams first. And I will leave the decision about using oral agents to the gynecologist. Fungal infections are notorious for recurrence. I do not want you to use oral antifungal agents inappropriately and increase the chance of recurrence or resistence.
Doctor:Is that clear?
Doctor:Do you have any more questions?
User:Okay, that all makes sense. Thank you very much for all your help.
Doctor:You are welcome.
Doctor:Thanks for visiting me.
Doctor:Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor